Hello, I have been having some weird symptoms as of late. Actually the vision symptoms have been lasting for about 6 months now. When i look at straight lines...blinds...door frames...they look like they are slightly vibrating or shimmering. Like heat coming off of a hot road. Anyway, I have had an MRI and had many vision tests and I have 20/20 vision and have checked out fine. He said my optic nerves looked a tad bit swollen, but nothing major. I also see a therapist and have been diagnosed with having a minor anxiety problem. Other than that I am healthy....20 years old and a college student. I had a lumbar puncture and I think my pressure was 18. My neuro cant seem to find any answers and said that maybe that pressure is just too high for me and has started me on Diamox 250 mg daily. My sister also has pseudotumor. From diamox I have tingling in hands, feet, and lips and also horrible ringing in my right ear that keeps me awake at night. I also feel a weird pressure in my knees and in my wrists. I am also allergic to sulfa drugs (from childhood) and he told me to take it anyway. This is my 5th day, if I were going to have an allergic reaction I already would have by now correct? I get so afraid that my throat will swell up or something. Anyway, my neuro notices a SMALL spot on my brain and he said this is in what is considered the visual cortex. He couldnt really tell if it was even anything, that it might have been some type of shadow on the MRI. Or it could have been something as simple as bumping my head as a child. I am worried about this spot...but he said some people have spots or holes in their brains and its completely normal for them and means nothing. The spot is so small that he actually overlooked it the first time he looked at my MRIs and none of my other doctors noticed it either. Is this true about nothing to worry about? I am very concerned about all of this and just want my life back. Also, do you think this could be persistent migraine aura without infarction? Thank you, answers would be SO appreciated!!!! By the way, I dont take any other medicines other than the diamox.
Hey! I know how you feel! I get that weird visual disturbance like heat waves, ugh, very annoying. I feel pressure behind them and I am always lightheaded and dizzy, I feel woozy, kind of like a drunk feeling.I also have a swooshing noise along with my heartbeat in my ears. Not to mention the extreme pressure in my head with a pulsating throbbing sensation all over. At first I thought it was an artery or a blood vessel aneurysm or clot. A tumor or even cancer. My MRI with contrast of my brain and temporal bone/inner ear came out normal. So It's none of that and it's not my ears either. My new neurologist has recommended I get a lumbar puncture, he is suspecting pseudotumor cerebri because he looked in my eyes, he saw something but nothing major. I have been put on Topamax 25 mg I wait for my insurance to approve my lumbar puncture. Does it hurt alot??
By the way, I wouldn't be too worried about a small spot in your MRI, mine came out that way too but the doctor said some come out like that without a reason? It's completely normal.
Hi Mallorymaire.I have IIH/PTC and papillodeama (swelling of the optic nerves). I also have optical illusions tho mine are a bit more pronounced. I have problems with doorways etc.I have to feel my way thru them as I am never really sure where the start and end. I also see "spiders" and words float above the page! It can be quite funny sometimes.I know that it is only an illusion and I am not afraid of them. I have a functioning VP shunt since Dec 08 but it cant keep up with the pressure.Last lp, my opening pressure was 30.Prier to shunt 48. The high pressure is causing the paps.When the optic nerve is swollen you get distorted vision, blurrieness and pain. I would advise that you see a Ophthalmologist.They would be best able to decide what is going on. I understand about the Diomax.Nasty drug! But if it helps you have to stick with it. It does get better with time. I am taking it a yr now and dont really even notice the side effects anymore.
Of course you are anxious. You are not feeling well and not getting answers.Ask as many questions as you need to make you feel better.I was like that in the beginning, I felt no-one was listening to me.I felt like I was going crazy.Now ,I make the drs listen and am getting the care I need. I wish you all the best.Cath278.
Diamox will make you feel unlevel, ring in ears, It will also make your feet and hands feel numb.It will also make your food taste off and you cant drink soda cause they taste nasty.And if you get off of it , it takes at least 4 days to get back to normal.It also makes your head feel numb, tingling and like you cant think.And at times make everything seem 10 times worse then it is.My doctor told me it was doing its job and to find a way to live with it .I asked her if she throught she could live like this.But it does help the pressure sometimes , at times they have to up the dose.i was takeing it 5 times a day at 2500 mg a day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.